New York, 2025Damaging Wind in New York, July 13, 2025
July 13, 2025 · NWS BGM · 1 event in 1 county or zone
Scattered thunderstorms were supported by an unstable environment. Shear was weak, so most storms stayed sub-severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms were supported by an unstable environment. Shear was weak, so most storms stayed sub-severe. However, one storm did become severe as it moved across the Mohawk Valley and Tug Hill Plateau. Strong gusts with this storm knocked down a tree onto a roadway. Otherwise, most reports this day were related to heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 13, 12:49 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 12:49 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
149 PM EDT Sun Jul 13 2025
.SYNOPSIS...
A frontal boundary will slowly move eastward through the region
with showers and thunderstorms through Monday. High pressure
looks to briefly build into the region Tuesday before another
cold front sweeps through the region later this week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A hot and humid airmass coupled with a slow moving cold front
will provide a favorable setup for the development of showers
and thunderstorms through most of the night. PW values are still
high from 1.5-2 inches maintaining the threat for heavy
downpours. However, shear values remain fairly low which will
lead to slow storm motions and potential training and
backbuilding of showers and thunderstorms. A few locations could
see 2-3 inches of rain in a couple of hours resulting in some
localized urban and flash flooding. A few localized downbursts
are still possible as well. The flood watch has been expanded
into most of CNY and the northern Tier of PA based on the
coverage shown on the latest 12Z set of mesoscale model
guidance. Indications are some showers and thunderstorms will
persist through the overnight as well.
A marine layer once again attempts to build into the region from
the south and southeast overnight. River valley locations
outside the marine layer that see rain today have the potential
for some patchy fog. Another muggy night with lows around 70.
With the slow frontal passage Monday temperatures do look
slightly cooler. Areas east of I-81 look to become unstable
again ahead of the front leading to an additional round of
showers and thunderstorms. Not much change in the overall setup
so heavy downpours and flooding are still a concern. 0-6 KM bulk
shear looks slightly higher so thunderstorms may be slightly
better organized with enough mid-level dry air for a downburst
or two. Slightly less muggy Monday night with lows in the mid
and upper 60's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure noses into the region Tuesday into the first part
of Wednesday. This looks to squeeze any thunderstorm chances
near and south of the Scranton area Tuesday afternoon and
evening. Southern portions of the area also look to have the
highest chance for any pop-up thunderstorms Wednesday afternoon
and evening. With high amounts of modeled instability Wednesday
afternoon some downburst potential exists as well in addition to
heavy rainfall. Modeled 925 mb temperatures still indicate
highs around 90 each afternoon. Lowered NBM dewpoints once again
each afternoon based on recent biases. Still heat index values
get close to 95 for some valley locations in CNY. Muggy lows
around 70.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ensemble guidance has trended slower with the passage of the
next cold front with it looking like a Friday passage now. This
would continue to keep a similar pattern to Wednesday going with
muggy lows near 70, highs pushing 90. The enviroment ahead of
the front should be sufficient for multiple rounds of showers
and thunderstorms. Both heavy rainfall and strong to severe
thunderstorm threats may become realized as we get closer in
time. Cooling and drying trend next weekend after the frontal
passage. Some upper level energy may keep a few showers around
though.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms are already starting to develop near
KELM and KITH. So the timing may be sooner than indicated in the
TEMPO groups. Timing is also tricky because there is decent
potential for multiple rounds of showers and thunderstorms
through this evening at all TAF sites. An MVFR cloud deck looks
to build into KAVP overnight and possibly into KBGM,KRME and
KITH. KELM looks far enough west to where valley fog is a higher
concern overnight. Ceilings should burn off by mid-morning with
KAVP being the latest in terms of timing. Additional showers
and thunderstorms may reform near KAVP and KBGM in the afternoon
hours Monday as well.
Outlook...
Monday afternoon and night... Restrictions possible from
scattered showers and thunderstorms, especially in the
afternoon. Highest chances look to be at BGM and AVP.
Tuesday through Wednesday... Mainly VFR. A spotty thunderstorm
with restrictions can not be ruled out Wednesday afternoon.
Thursday and Friday... Restrictions likely with a few rounds of showers
and thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040.
NY...Flood Watch through late tonight for NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MWGHazardous weather outlook, Jul 13, 9:30 AM EST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1030 AM EDT Sun Jul 13 2025
NYZ024-044>046-055>057-062-PAZ038>040-141430-
Chemung-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-
1030 AM EDT Sun Jul 13 2025
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Some thunderstorms could produce gusty to damaging winds later this
afternoon and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ043-044-047-048-072-141430-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1030 AM EDT Sun Jul 13 2025
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected this afternoon and
evening. Some of the storms could produce gusty winds and torrential
downpours, with isolated instances of flash flooding possible due to
slow-moving or training thunderstorms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ009-015>018-022-023-025-036-037-141430-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-
1030 AM EDT Sun Jul 13 2025
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
A few thunderstorms can produce gusty to damaging winds as well this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Special weather statement, Jul 13, 1:17 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
217 PM EDT Sun Jul 13 2025
NYZ024-025-055-131900-
Chemung NY-Tioga NY-Tompkins NY-
217 PM EDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEMUNG...
NORTHWESTERN TIOGA AND SOUTHEASTERN TOMPKINS COUNTIES THROUGH 300 PM
EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newfield, or 8 miles south of Ithaca, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ithaca, Newfield, Cayuga Heights, Lansing, Danby, Caroline, Dryden,
Richford, Spencer, and Van Etten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4256 7639 4243 7625 4241 7625 4241 7622
4236 7617 4216 7662 4224 7665 4225 7662
4228 7662 4229 7667 4234 7669 4236 7669
TIME...MOT...LOC 1816Z 240DEG 15KT 4232 7655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJMSpecial weather statement, Jul 13, 1:44 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
244 PM EDT Sun Jul 13 2025
NYZ009-015>018-022>025-036-037-044-055-PAZ038-132200-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-
Bradford-
244 PM EDT Sun Jul 13 2025
...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE AREA
THIS AFTERNOON AND EVENING...
Thunderstorms are now developing across the area and will
continue to move slowly north and eastward into the late afternoon
and evening hours. Some storms may produce torrential downpours,
strong gusty winds and frequent cloud to ground lightning.
Isolated to scattered instances of flash flooding could occur
where storms stall, back build or train over the same locations.
If outdoors remain weather aware and have a plan on what to do if
strong to severe thunderstorms strike. Stay tuned to our website,
weather.gov/bgm, our weather radio or other trusted media outlets
for the latest watch and warning information.
MJM
Thunderstorm Wind, Oneida
- When
- July 13, 3:03 PM EST
- Where
- Oneida County, 0.69 mi N of Hawkins Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 43.290, -75.470
Strong thunderstorm winds knocked down a tree on road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 13, 20254 deaths · 1 event
- Rip Current in South Carolina, July 13, 20251 death · 1 event
- Wildfire in Colorado, July 13 to 27, 2025$5.7 million · 1 event
- Flash Flooding in New York, July 13 to 14, 2025$328,000 · 11 events
- Flash Flooding in Virginia, July 13, 2025$165,000 · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 13 to 14, 2025$56,000 · 50 kt wind · 7 events
- Flash Flood and Damaging Winds in New York, July 13, 2025$23,000 · 50 kt wind · 6 events
- Flash Flooding in Texas, July 13, 202515 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 13 to 17, 202552 kt wind · 15 events
- Flash Flooding and Flooding in Pennsylvania, July 13 to 14, 202512 events
- Damaging Winds in Mississippi, July 13, 2025$15,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 13, 2025$500 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274705.